Nebraska, 2004

Tornado in Nebraska, June 13, 2004

June 13, 2004 · NWS OAX · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 13, 3:45 PM CST, 45 minutes earlier.

Area forecast discussion, Jun 13, 3:45 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
445 PM CDT SUN JUN 13 2004

.DISCUSSION...
IN THE SHORT TERM...STRONG TSTMS HAVE DEVELOPED RPDLY AT THE EDGE OF
A DRY LINE AND UNUSUAL MINI CIRCULATION BETWEEN AUH AND OLU.  THIS
HAS MOST OF THE FEATURES OF A SYNOPTIC SCALE LOW...BUT IS A LOT
SMALLER.  EXPECT CENTER TO MOVE SLOWLY E WITH A CHC TOR DVLPMNT
IN COMMA HEAD...OTHERWISE SVR TIL CAPE RUNS OUT LATE THIS EVE.

TSTMS SHOULD HELP A BOUNDARY PUSH SE INTO KS A FAR SE CORNER NE TNGT
THEN STALL OUT IN NRN KS AND MO MON AS WK SFC HIGH PUSHES ACROSS
AREA.  NEXT BATCH OF TSTMS WILL LIKKELY HOLD OFF UNTIL LATER INTO
THE NIGHT AS RETURN FLOW DEVELOPS AHEAD OF NEXT SFC AND UPPER WAVE.
THIS WAVE IS POORLY DEFINED...AND THUS SUBJECT TO CONSIDERABLE
REVISION AS WELL AS DEPENDENT ON DETAILS OF CONVECTIVE ACTIVITY.
FAIRLY HIGH CONFIDENCE THAT THIS WILL RESULT IN RAIN...AND QUITE
POSSIBLY SVR WX AND AN MCS...BUT DETAILS REMAIN UNDEFINED YET.
GENERALLY INCREASED POPS THROUGH EARLY WED.

AFTER A COOL DRY INTERLUDE THU...THERE IS SOME CHANCE OF PRECIP
AGAIN LATE FRI INTO SAT AS A WAVE ARRIVES IN NW FLOW.  LEFT TEMPS
SOMEWHAT ABOVE GUID IN GENERAL AGREEMENT WITH SURROUNDING OFFICES.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

POLLACK
Hazardous weather outlook, Jun 13, 4:24 PM CST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
524 PM CDT SUN JUN 13 2004

IAZ055-056-069-079-080-090-091-NEZ043>045-050>053-065>068-078-
088>093-140200-
BUTLER-CASS-COLFAX-DODGE-DOUGLAS-FREMONT IA-GAGE-HARRISON IA-
JEFFERSON-JOHNSON-LANCASTER-MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-
PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-
SEWARD-SHELBY IA-WASHINGTON-
524 PM CDT SUN JUN 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN NEBRASKA AND
A PART OF WEST CENTRAL IOWA.

.DAY ONE...TONIGHT AND MONDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE AREA THROUGH
TONIGHT.  HOWEVER...ORGANIZED SEVERE WEATHER APPEARS UNLIKELY.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY

THERE IS A CHANCE OF SEVERE THUNDERSTORMS LATE MONDAY EVENING AND
AGAIN TUESDAY AFTERNOON AND EVENING.  LARGE HAIL AND DAMAGING WINDS
WILL BE THE MAIN SEVERE WEATHER HAZARDS.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS FRIDAY INTO SATURDAY.
ALTHOUGH THE THREAT OF SEVERE WEATHER APPEARS LESS THAN IT WILL BE
DURING THE NEXT FEW DAYS...LATER HAZARDOUS WEATHER OUTLOOKS WILL
PROVIDE ADDITIONAL INFORMATION REGARDING ANY THUNDERSTORM ACTIVITY
LATER NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT OR MONDAY.

IAZ043-NEZ011-012-015>018-030>034-042-140200-
ANTELOPE-BOONE-BURT-CEDAR-CUMING-KNOX-MADISON-MONONA IA-PIERCE-
PLATTE-STANTON-THURSTON-WAYNE-
524 PM CDT SUN JUN 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
NEBRASKA...AND A PART OF SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND MONDAY

THERE IS A SEVERE THUNDERSTORM WATCH UNTIL 9 PM TONIGHT.  LARGE
HAIL...DAMAGING WINDS WILL MOVE FROM EAST CENTRAL AND SOUTHEAST
NEBRASKA INTO SOUTHWEST IOWA THIS EVENING.  TORNADOES ARE
POSSIBLE NEAR THE APEX OF A SMALL LOW PRESSURE SYSTEM TRAVELING
SOUTH OF THE PLATTE RIVER TOWARD SOUTHWEST IOWA.  THERE IS LESS
CHANCE OF SEVERE WEATHER AWAY FROM THIS LOW PRESSURE SYSTEM.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY

THERE IS A CHANCE OF SEVERE THUNDERSTORMS LATE MONDAY EVENING AND
AGAIN TUESDAY AFTERNOON INTO TUESDAY NIGHT.  LARGE HAIL
AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER HAZARDS.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS FRIDAY INTO SATURDAY.
ALTHOUGH THE THREAT OF SEVERE WEATHER APPEARS LESS THAN IT WILL BE
DURING THE NEXT FEW DAYS...LATER HAZARDOUS WEATHER OUTLOOKS WILL
PROVIDE ADDITIONAL INFORMATION REGARDING ANY THUNDERSTORM ACTIVITY
LATER NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL CONTINUE TO BE NEEDED THIS EVENING AS
THE STORMS TRACK INTO SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.

POLLACK

In the hours before

Local storm report, Jun 13, 3:37 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
437 PM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND GST     3 E DAVID CITY          41.25N 97.07W
06/13/2004  60 MPH           BUTLER             NE   FIRE DEPT/RESCUE

&&

JB
Local storm report, Jun 13, 4:06 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
506 PM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             CERESCO                 41.06N 96.65W
06/13/2004  1.00 INCH        SAUNDERS           NE   TRAINED SPOTTER

&&

ZAPOTOCNY
Local storm report, Jun 13, 4:14 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
514 PM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0502 PM     HAIL             DAVEY                   40.98N 96.67W
06/13/2004  1.50 INCH        LANCASTER          NE   AMATEUR RADIO

&&

JB
Local storm report, Jun 13, 4:20 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
520 PM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0514 PM     TORNADO          4 SW WAVERLY            40.87N 96.58W
06/13/2004                   LANCASTER          NE   AMATEUR RADIO

&&

JB
Local storm report, Jun 13, 4:23 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
523 PM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0508 PM     TORNADO          2 NNE WAVERLY           40.94N 96.52W
06/13/2004                   LANCASTER          NE   AMATEUR RADIO

            TWO NORTH NORTHEAST OF WAVERLY ON THE GROUND, AND THEN UP
            INTO THE CLOUDS.

&&

JB
Local storm report, Jun 13, 4:27 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
527 PM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0509 PM     TORNADO          2 W RAYMOND             40.96N 96.82W
06/13/2004                   LANCASTER          NE   TRAINED SPOTTER

            POWER LINES DOWN EAST OF 70TH STREET AND RAYMOND ROAD
            INTERSECTIONS. TREES DOWN ALSO AT SAME LOCATION.

0523 PM     HAIL             WAVERLY                 40.91N 96.53W
06/13/2004  0.75 INCH        LANCASTER          NE   LAW ENFORCEMENT

&&

JB

The radar

The Omaha radar (KOAX), 51 km away, was scanning. The volume nearest the first event began at 22:29 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Cass

When
June 13, 4:30 PM CST to 4:32 PM CST
Where
Cass County, 4 mi W of Alvo
Rating
F0
Path length
1 mi
Path width
150 yd
Reported by
EMERGENCY MANAGER
Coordinates
40.867, -96.467

A multiple vortex tornado did some tree damage west of Alvo. It was a mile or two away from another tornado that touched down briefly to the northeast.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2004Every state in 2004This day in weather historyThe tornado archive for Nebraska, 2004Warnings in Nebraska, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405352.